MAUDE Adverse Event Report: ETHICON INC. GUT PL UD 27IN 2-0 S/A CT; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT PL UD 27IN 2-0 S/A CT; SUTURE, ABSORBABLE, NATURAL
Model Number 853H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device number, and no non-conformances were identified.One empty open foil and a detached needle of product code 853, lot pgk766 were received for analysis.During the visual inspection of the sample, the swage and attachment area were noted to be as expected and a suture piece still was attached to barrel needle.Additionally, marks were observed on the edge of the needle by the use of a surgical instrument.The suture was not returned for evaluation.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition the assignable of the performance pull off - suture needle, suggest an improper handling of the sample.
 
Event or Problem Description
It was reported that the patient underwent a c-section procedure on (b)(6) 2020 and suture was used.As the surgeon was closing the "sub q" , the needle popped off of the suture at the swage.A second like device was used to complete the procedure with no patient consequences reported.

Brand Name
GUT PL UD 27IN 2-0 S/A CT
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9765993
Report Number2210968-2020-01590
Device Sequence Number16806890
Product Code GAL
UDI-Device Identifier10705031016835
UDI-Public10705031016835
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number853H
Device Catalogue Number853H
Device Lot NumberPGK766
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2020
Initial Report FDA Received Date02/27/2020
Patient Sequence Number1